MAUDE Adverse Event Report: THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM

THERAKOS DEVELOPMENT LIMITED CELLEX PHOTOPHERESIS SYSTEM
Catalog Number CLXUSA
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.This case is reportable as a mdr due to the reportable malfunction pto leak.Since this reportable malfunction is only associated with the kit, this mdr will only be against the kit.A batch record review for kit lot p336 was conducted.There were no non-conformances associated with this lot.This lot met all release requirements.A review of kit lot p336 shows no trends.Trends were reviewed for complaint category, pto leak.No trend was detected for this complaint category.At the time of this report, the analysis of the returned kit is still in process.A final report will be filed when the analysis is complete.(b)(4), (b)(6) 2026.
 
Event or Problem Description
The customer contacted therakos to report they experienced a pump tubing organizer (pto) leak with their cellex photopheresis kit ("kit") during an extracorporeal photopheresis (ecp) treatment.The customer reported a blood leak was observed after 1500ml of whole blood was processed.The customer reported the blood leak was observed at the location of the t-connector within the pto.The ecp treatment was aborted and no residual blood within the kit was returned to the patient.The customer reported the patient was in stable condition.The customer returned the complaint kit for investigation.
 
Additional Manufacturer Narrative
An investigation has been performed based on the complaint description and the returned kit and smart card.The pump tubing organizer (pto) and its tubing had been separated from the rest of the kit, other than its photoactivation module which was still attached.Visual inspection found the left side of the recirculation pump tubing segment was no longer sealed to the t-connector inside the pto that joined it to the plasma line and transfer bag inlet line; lack of solvent was found on the black stripe tube.No cut pieces of tubing were seen in the port.The open end of the tubing segment fit completely into its port on the t-connector when pressed into place.Review of the smart card data showed prime was completed, and 1551 ml of whole blood had been processed before the joint failed.This indicates that the suspect joint was attached and leak free at the start of and during the treatment before failing.A material trace of the tubing and its components used to build lot p336 found no related non-conformances.A device history record (dhr) review did not result in any related non-conformances.This lot passed all lot release testing.The root cause of the detached tubing is due to manufacturing operator error during the tube bonding operation.Retraining was completed with all bonding operators.No further action is required at this time.This investigation is now complete.(b)(4).

Brand Name
CELLEX PHOTOPHERESIS SYSTEM
Common Device Name
CELLEX PHOTOPHERESIS SYSTEM
Manufacturer (Section D)
THERAKOS DEVELOPMENT LIMITED
blanchardstown, dublin D15 A P2D
EI  D15 AP2D
Manufacturer (Section G)
HARMAC MEDICAL PRODUCTS, INC.
2201 bailey ave.
buffalo NY 14211
Manufacturer Contact
mark wendelken
440 route 22 east
suite 302
bridgewater, NJ 08807
MDR Report Key24563209
Report Number3036773437-2026-00018
Device Sequence Number9593783
Product Code LNR
UDI-Device Identifier20705030200003
UDI-Public(01)20705030200003(10)P336(17)270801
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCLXUSA
Device Lot NumberP336
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date03/10/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale